Psycho-Babble Medication Thread 871216

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

Amisulpride for dysthymia: duration of teatment

Posted by David P on December 28, 2008, at 20:58:41

I have been taking 50 mg amisulpride pills for about a months, pills sent from a friend in Europe. She thinks there is supposed to be a pause intaking the meds after a certain amount of time, before resuming. Please let me know any info about this and about possible withdrawal effects. The pills work marvelously for my dysthymia.

 

Re: Amisulpride for dysthymia: duration of teatment David P

Posted by Sigismund on December 28, 2008, at 21:13:05

In reply to Amisulpride for dysthymia: duration of teatment, posted by David P on December 28, 2008, at 20:58:41

>The pills work marvelously for my dysthymia.

That's good, and it still works!

Would you like to enlarge on how amisulpride at this dose makes you feel?

I'm afraid I can't answer your question.

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by David P on December 28, 2008, at 22:45:12

In reply to Re: Amisulpride for dysthymia: duration of teatment David P, posted by Sigismund on December 28, 2008, at 21:13:05

Having taken SSRIs and similar drugs for years, I find that amisulpride is vastly superior, and it is a crime it is not available or know of in the U.S. I consider this the fault of the pharmaceutical companies. Amisulpride has an almost instant effect, with no side-effects noticeable. It allows me to feel pleasure in things again. It doesn't help much with anxiety, but anxiety relief seems to be a corrolary effect of being able to again enjoy things. If anyone can answer my question about duration of dosage, and stopping it for a time, please help.

 

Re: Amisulpride for dysthymia: duration of teatment David P

Posted by Sigismund on December 28, 2008, at 23:21:26

In reply to Re: Amisulpride for dysthymia: duration of teatment, posted by David P on December 28, 2008, at 22:45:12

Thanks

We have it here and I might try to get it Rxd.

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by Phillipa on December 29, 2008, at 0:48:40

In reply to Re: Amisulpride for dysthymia: duration of teatment David P, posted by Sigismund on December 28, 2008, at 23:21:26

Gott google this one. Phillipa

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by Phillipa on December 29, 2008, at 0:50:20

In reply to Re: Amisulpride for dysthymia: duration of teatment David P, posted by Sigismund on December 28, 2008, at 23:21:26

Says antipsychotic????? Phillipa

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by David P on December 29, 2008, at 14:10:57

In reply to Re: Amisulpride for dysthymia: duration of teatment, posted by Phillipa on December 29, 2008, at 0:50:20

Amisulpride is only used as an anti-psychotic at its higher dose of 200+ mg., at which it binds to additional receptors. At the 50 mg. dose it is a treatment for dysthymia.

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by Sigismund on December 29, 2008, at 19:12:58

In reply to Amisulpride for dysthymia: duration of teatment, posted by David P on December 28, 2008, at 20:58:41

There are people here for whom the effect of low dose amisulpride has stopped after a while.

Maybe that is why your friend thinks this way.

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by David P on December 29, 2008, at 19:18:19

In reply to Re: Amisulpride for dysthymia: duration of teatment, posted by Sigismund on December 29, 2008, at 19:12:58

Thank you, Sigismund, that provides a logical rationale for taking a break from it. Or, I suppose, raising the dose. I am very interested to know about effects and side-effects of continued low-dose usage, about the need to possibly discontinue it for a while, and possible withdrawal effects. -David

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by psyclist on December 30, 2008, at 13:10:36

In reply to Amisulpride for dysthymia: duration of teatment, posted by David P on December 28, 2008, at 20:58:41

> I have been taking 50 mg amisulpride pills for about a months, pills sent from a friend in Europe. She thinks there is supposed to be a pause intaking the meds after a certain amount of time, before resuming. Please let me know any info about this and about possible withdrawal effects. The pills work marvelously for my dysthymia.

Hi David, You might want to check this link out for abrupt discontinuation.

http://www.candi.nhs.uk/uploads/documents/medicines_AMISULPRIDE-SULPIRIDE.PDF

On the second page under WHEN I FEEL BETTER CAN I STOP TAKING AMISULPRIDE OR SULPRIDE? they say your symptoms can return if you stop suddenly. I think this PDF is the manufacturer's insert - you know the little leaflet you get inside the box. Don't know if this will be of any use to you - good luck! I also suffer with dysthymia but I am being treated with Remeron 45mg.

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by bleauberry on December 30, 2008, at 19:20:30

In reply to Amisulpride for dysthymia: duration of teatment, posted by David P on December 28, 2008, at 20:58:41

No one knows duration of treatment. The usual concensus is to stay on a med after it has started working for 6 months, and then slowly taper off it to see how you do. If you have had relapsing dysthymia for a long time, consensus is to stay on a med for perhaps the rest of your life.

Our receptors and genes can adapt to whatever manipulation we do on them. Maybe that is part of ssri poopout? Maybe that is part of stimulant tolerance? Benzo poopout? In that same vein, amisulpride is stimulating an artificial flow of dopamine. Will your dopamine receptors eventually adjust so that stimulation doesn't work any more? Don't know.

Here is one thing to consider though. If your dopamine stimulation was low to begin with, and now amisulpride has raised it to where normal should be, then it would not seem tolerance or poopout should happen. If your dopamine stimulation was normal to begin with, and now it is artificially high, then maybe poopout could happen. If that is the case, then time off from the drug could prevent that.

But, just as you experienced almost instant improvement with amisulpride, you could also experience deterioration just as fast. I mean, take away that dopamine stimulation and you could be really down. Maybe.

If you are concerned, maybe try going down to 25mg? Stay there for a while and see?

As you mentioned, I think amisulpride is a fantastic medicine and it is a shame it isn't FDA approved. That is all politics and economics. Too bad those things get in the way of improving medical treatments. I have always felt that if a drug has been used around the world for at least two decades, it has a solid track record, there are hundreds of studies on it, multiple positive placebo controlled studies, well, there is no need for the whole FDA thing. Just approve it and put it in the pharmacy. All the work and proof and time-testing has already been done, yeah?

 

Re: Amisulpride for dysthymia: duration of teatment

Posted by David P on December 30, 2008, at 19:31:06

In reply to Re: Amisulpride for dysthymia: duration of teatment, posted by bleauberry on December 30, 2008, at 19:20:30

Thank you, psyclist and bleauberry. Psyclist, the link to the info was was helpful, and bleauberry, the issue about the dopamine receptors seems key. I think I will look into natural means of raising dopamine; I remember author John Gray talking about this and suggesting a health drink one can make at home, but it just didn't sound realistic at the time. I would hate to ruin my own body's ability to process dopamine. Actually, I have moved down to 25 mg. for over a week in order to wean myself of the pills if and until I get more. I notice the difference. I am not looking forward to being off them but have no choice in the matter...and maybe it will be a good thing, if it helps preserve my dopamine receptors.

 

Re: Amisulpride for dysthymia: duration of teatment David P

Posted by bleauberry on December 31, 2008, at 15:21:21

In reply to Re: Amisulpride for dysthymia: duration of teatment, posted by David P on December 30, 2008, at 19:31:06

Just keep in mind that chronic dysthymia or depression or anxiety is doing ongoing damage to receptors. When a drug works, that cascade of damage stops.

As for making more dopamine, that works anecdotally for some people, but honestly it is hard to find proof. I mean, tons and tons of people, many of us, have tried things like tyrosine or DLPA and other pro-dopamine supplements. I see maybe 8 failures for every 2 successes. Anecdotal and unscientific.

Just because someone has more dopamine doesn't mean that dopamine is going to do the right thing it is supposed to do. For example, if there is a bountiful store of dopamine, but it isn't firing, what good is it? Amisulpride at low dose kicks dopamine into action.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.